Suboxone Withdrawal Symptoms
The buprenorphine in Suboxone interacts with opioid receptors throughout the body. It's a partial agonist, which means it doesn't have as powerful an effect on opioid receptors as other prescription and illicit opioids.
If you quit using Suboxone after getting addicted to opioids, you'll notice a chemical imbalance throughout your body. Body aches, vomiting, and high fever are all symptoms you may experience. These symptoms can be relieved if you work with your provider during this process.
The side effects of Suboxone can vary depending on the person. However, if you experience side effects, it is essential to speak with your provider or seek emergency assistance. Side effects may include:
- Hot or cold flashes – You may feel a quick, intense sensation of heat or cold throughout your body.
- Skin deformities – You may feel uneasy or as if bugs are creeping on your skin. You might also get goosebumps now and then.
- Tiredness — As your body flushes out Suboxone, you may experience incredible weariness.
- Muscle soreness – This might take the form of soreness and cramps all over your body.
- Suboxone cravings – It's normal to have physical and mental Suboxone cravings.
- Sweating - Sweating (especially night sweats) is frequent during withdrawal because of Suboxone's dehydrating characteristics. Sweating is another way for your body to flush Suboxone out of your system.
- Loss of appetite – Even if you don't feel like eating, a high-quality rehab center will guarantee that you are properly nourished.
- Diarrhea – Diarrhea is not only unpleasant, but it also dehydrates you. To counteract it, you'll need to drink plenty of water and potentially take certain drugs to help your body acclimatize to life without Suboxone.
- Sleep issues – Because insomnia can lead to additional issues, experts encourage proper sleep for all detox patients. Sleeping pills can help you obtain some much-needed slumber.
- Nausea – Vomiting is a common withdrawal symptom of medicines that affect the brain's opioid receptors, notwithstanding how unpleasant they are.
When Does Suboxone Withdrawal Peak?
Suboxone withdrawal will follow a different timeline than previous withdrawals. As buprenorphine is a long-acting opioid, it can take days or weeks for withdrawal symptoms to manifest.
Suboxone withdrawal usually starts in two to four days, peaks in three to five days, and ends in seven days. However, psychological effects can last for several weeks. Depression, loss of interest in activities that were once pleasurable, and drug cravings are examples of the psychological effects one can experience during Suboxone withdrawal and for a substantial period of time after the withdrawal period.
The Timeline of Suboxone Withdrawal
The length of your Suboxone withdrawal will be determined by personal circumstances. You will have milder effects if you taper off the medicine. If you quit cold turkey, you may have more severe withdrawal symptoms.
Once you start experiencing withdrawal symptoms, they will get worse until they reach their peak, usually within the first 3 days. Fever, body pains, nausea, vomiting, and diarrhea are all possible symptoms.
4 Days -1 Week
Over the next few days, you'll start to feel better, and by the end of the first week, you'll be free of most of your symptoms. However, some symptoms, particularly psychological ones, such as anxiety, depression, or drug cravings may begin to appear or worsen. These may last for a long time.
After Two Weeks
Anxiety, despair, and drug cravings may persist long after your initial withdrawal phase has subsided in some circumstances. These concerns might need to be addressed during drug rehabilitation, treatment, or with a counselor.